On some algebraic formulations within universal enveloping algebras related to superintegrability


  • Rutwig Campoamor-Stursberg Universidad Complutense de Madrid, Instituto de Matemática Interdisciplinar–UCM, Plaza de Ciencias 3, E-28040 Madrid, Spain




enveloping algebras, commutants, quadratic algebras, superintegrability


We report on some recent purely algebraic approaches to superintegrable systems from the perspective of subspaces of commuting polynomials in the enveloping algebras of Lie algebras that generate quadratic (and eventually higher-order) algebras. In this context, two algebraic formulations are possible; a first one strongly dependent on representation theory, as well as a second formal approach that focuses on the explicit construction within commutants of algebraic integrals for appropriate algebraic Hamiltonians defined in terms of suitable subalgebras. The potential use in this context of the notion of virtual copies of Lie algebras is briefly commented.


Download data is not yet available.


A. M. Perelomov. Integrable Systems of Classical Mechanics and Lie Algebras. Birkhäuser Verlag, Basel, 1990.

L. Freidel, J. M. Maillet. Quadratic algebras and integrable systems. Physics Letters B 262(2-3):278–284, 1991. https://doi.org/10.1016/0370-2693(91)91566-E.

P. Tempesta, A. V. Turbiner, P. Winternitz. Exact solvability of superintegrable systems. Journal of Mathematical Physics 42(9):4248, 2001. https://doi.org/10.1063/1.1386927.

F. Tremblay, A. Turbiner, P. Winternitz. An infinite family of solvable and integrable quantum systems on a plane. Journal of Physics A: Mathematical and Theoretical 42(24):242001, 2009. https://doi.org/10.1088/1751-8113/42/24/242001.

P. Letourneau, L. Vinet. Superintegrable systems: polynomial algebras and quasi-exactly solvable Hamiltonian. Annals of Physics 243(1):144–168, 1995. https://doi.org/10.1006/aphy.1995.1094.

W. Miller, S. Post, P. Winternitz. Classical and quantum superintegrability with applications. Journal of Physics A: Mathematical and Theoretical 46(42):423001, 2013. https://doi.org/10.1088/1751-8113/46/42/423001.

C. Daskaloyannis, Y. Tanoudis. Quadratic algebras for three-dimensional superintegrable systems. Physics of Atomic Nuclei 73:214–221, 2010. https://doi.org/10.1134/S106377881002002X.

D. Latini, I. Marquette, Y.-Z. Zhang. Embedding of the Racah algebra R(n) and superintegrability. Annals of Physics 426:168397, 2021. https://doi.org/10.1016/j.aop.2021.168397.

R. Campoamor-Stursberg, I. Marquette. Quadratic algebras as commutants of algebraic Hamiltonians in the enveloping algebra of Schrödinger algebras. Mathematical Physics 2021. arXiv:2108.02329.

R. Campoamor-Stursberg, I. Marquette. Hidden symmetry algebra and construction of quadratic algebras of superintegrable systems. Annals of Physics 424:168378, 2021. https://doi.org/10.1016/j.aop.2020.168378.

J. Dixmier. Algèbres enveloppantes. Hermann, Paris, 1974.

M. A. Shifman, A. V. Turbiner. Quantal problems with partial algebraization of the spectrum. Communications in Mathematical Physics 126:347–365, 1989. https://doi.org/10.1007/BF02125129.

A. V. Turbiner, A. G. Ushveridze. Spectral singularities and quasi-exactly solvable quantal problem. Physics Letters A 126(3):181–183, 1987. https://doi.org/10.1016/0375-9601(87)90456-7.

M. A. Rodríguez, P. Winternitz. Quantum superintegrability and exact solvability in n dimensions. Journal of Mathematical Physics 43:1309–1322, 2002. https://doi.org/10.1063/1.1435077.

A. Sergyeyev. Exact solvability of superintegrable Benenti systems. Journal of Mathematical Physics 48(5):052114, 2007. https://doi.org/10.1063/1.2738829.

V. Ovsienko, A. V. Turbiner. Plongements d’une algèbre de Lie dans son algèbre enveloppante. Comptes Rendus de l’Académie des Sciences Paris 314:13–16, 1992.

A. Verona. Introducere in coomologia algebrelor Lie. Editura Academiei Rep. Soc. România, Bucuresti, 1974.

R. T. Sharp, C. S. Lam. Internal-labeling problem. Journal of Mathematical Physics 10(11):2033–2038, 1969. https://doi.org/10.1063/1.1664799.

J. Apel, W. Lassner. An extension of Buchberger’s algorithm and calculations in enveloping fields of Lie algebras. Journal of Symbolic Computation 6(2-3):361–370, 1988. https://doi.org/10.1016/S0747-7171(88)80053-1.

W. G. McKay, J. Patera. Tables of Dimensions, Indices and Branching Rules for Representations of Simple Lie Algebras. Marcel Dekker, New York, 1981.

R. Campoamor-Stursberg. Intrinsic formulae for the Casimir operators of semidirect products of the exceptional Lie algebra g2 and a Heisenberg Lie algebra. Journal of Physics A: Mathematical and General 37(40):9451–9466, 2004. https://doi.org/10.1088/0305-4470/37/40/009.

R. Campoamor-Stursberg, I. Marquette. Generalized conformal pseudo-Galilean algebras and their Casimir operators. Journal of Physics A: Mathematical and Theoretical 52(47):475202, 2019. https://doi.org/10.1088/1751-8121/ab4c81.

A. González López, N. Kamran, P. J. Olver. Lie algebras of vector fields in the real plane. Proceedings of the London Mathematical Society 64(2):339–368, 1992. https://doi.org/10.1112/plms/s3-64.2.339.

L. A. Yates, P. D. Jarvis. Hidden supersymmetry and quadratic deformations of the space-time conformal superalgebra. Journal of Physics A: Mathematical and Theoretical 51(14):145203, 2018. https://doi.org/10.1088/1751-8121/aab215.

P. Gaboriaud, L. Vinet, S. Vinet, A. Zhedanov. The generalized Racah algebra as a commutant. Journal of Physics: Conference Series 1194:012034, 2019. https://doi.org/10.1088/1742-6596/1194/1/012034.






Analytic and Algebraic Methods in Physics